MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT KAOLIN CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT KAOLIN CARTRIDGE
Catalog Number 03P87-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 20-aug-2020, abbott point of care was contacted by a customer regarding act kaolin cartridges that yielded unexpected results on a (b)(6) year old female patient during a procedure.There was no additional patient information available at the time of this report.Return product is available for investigation.Method: n/a, date: (b)(6) 2020, collected: n/a, tested: n/a, result: n/a, heparin dosage: 12,000 units, dose time: 12:11; sample: n/a, (b)(6) 2020, n/a, n/a, n/a, 1,200 units drip p/hr, i-stat, (b)(6) 2020, 16:29, 16:30, 351 sec, 2,000 units, 13:35, a; n/a, (b)(6) 2020, n/a, n/a, n/a, 1,400 units drip p/hr, i-stat, (b)(6) 2020, 17:17, 17:18, >1000 sec, 1,400 units, ni, b; i-stat, (b)(6) 2020, 17:39, 17:40, >1000sec, 1,400 units, ni, c; i-stat, (b)(6) 2020, 17:57, 17:58, 439 sec, 1,300 units drip p/hr, 18:00 , d.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on (b)(6) 2020.A review of the device history record (dhr) confirmed that the cartridge lot passed release specifications.Retained and returned cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Af (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.

Brand Name
I-STAT ACT KAOLIN CARTRIDGE
Common Device Name
ACT KAOLIN CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key10513845
Report Number2245578-2020-00095
Device Sequence Number3749640
Product Code JBP
UDI-Device Identifier10054749000156
UDI-Public10054749000156
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K023582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2020
Device Catalogue Number03P87-25
Device Lot NumberR20141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR